General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Izv. RAN. Ser. Mat.:

Personal entry:
Save password
Forgotten password?

Izv. RAN. Ser. Mat., 1997, Volume 61, Issue 5, Pages 99–136 (Mi izv161)  

This article is cited in 49 scientific papers (total in 49 papers)

The generalized joint spectral radius. A geometric approach

V. Yu. Protasov

M. V. Lomonosov Moscow State University

Abstract: The properties of the joint spectral radius with an arbitrary exponent $p\in[1,+\infty]$ are investigated for a set of finite-dimensional linear operators $A_1,…,A_k$
\begin{align*} \widehat\rho_p&=\lim_{n\to\infty}(\dfrac{1}{k^n} \sum_\sigma\|A_{\sigma (1)}\cdots A_{\sigma(n)}\|^p)^{\frac{1}{pn}},\quad p<\infty,
\widehat\rho_{\infty}&=\lim_{n\to\infty}\max_{\sigma}\|A_{\sigma(1)}\cdots A_{\sigma(n)}\|^{\frac{1}{n}}, \end{align*}
where the summation and maximum extend over all maps
$$ \sigma \colon\{1,…,n\}\to\{1,…,k\}. $$

Using the operation of generalized addition of convex sets, we extend the Dranishnikov–Konyagin theorem on invariant convex bodies, which has hitherto been established only for the case $p=\infty$. The paper concludes with some assertions on the properties of invariant bodies and their relationship to the spectral radius $\widehat \rho_p$. The problem of calculating $\widehat \rho_p$ for even integers $p$ is reduced to determining the usual spectral radius for an appropriate finite-dimensional operator. For other values of $p$, a geometric analogue of the method with a pre-assigned accuracy is constructed and its complexity is estimated.


Full text: PDF file (2548 kB)
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 1997, 61:5, 995–1030

Bibliographic databases:

MSC: 15A18, 90C60, 68Q25
Received: 28.05.1996

Citation: V. Yu. Protasov, “The generalized joint spectral radius. A geometric approach”, Izv. RAN. Ser. Mat., 61:5 (1997), 99–136; Izv. Math., 61:5 (1997), 995–1030

Citation in format AMSBIB
\by V.~Yu.~Protasov
\paper The generalized joint spectral radius. A~geometric approach
\jour Izv. RAN. Ser. Mat.
\yr 1997
\vol 61
\issue 5
\pages 99--136
\jour Izv. Math.
\yr 1997
\vol 61
\issue 5
\pages 995--1030

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Bochi J., “Inequalities for numerical invariants of sets of matrices”, Linear Algebra and Its Applications, 368 (2003), 71–81  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    2. V. Yu. Protasov, “On the regularity of de Rham curves”, Izv. Math., 68:3 (2004), 567–606  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    3. Blondel V.D., Nesterov Y., “Computationally efficient approximations of the joint spectral radius”, SIAM Journal on Matrix Analysis and Applications, 27:1 (2005), 256–272  crossref  mathscinet  zmath  isi  scopus  scopus
    4. Protasov V., “The geometric approach for computing the joint spectral radius”, 44th IEEE Conference on Decision and Control & European Control Conference, 2005, 3001–3006  crossref  isi  scopus  scopus
    5. Maesumi M., “Construction of optimal norms for semi-groups of matrices”, 44th IEEE Conference on Decision and Control & European Control Conference, 2005, 3013–3018  crossref  isi  scopus  scopus
    6. V. Yu. Protasov, Yu. A. Farkov, “Dyadic wavelets and refinable functions on a half-line”, Sb. Math., 197:10 (2006), 1529–1558  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    7. V. Yu. Protasov, “Spectral factorization of 2-block Toeplitz matrices and refinement equations”, St. Petersburg Math. J., 18:4 (2007), 607–646  mathnet  crossref  mathscinet  zmath  elib
    8. V. Yu. Protasov, “Fractal curves and wavelets”, Izv. Math., 70:5 (2006), 975–1013  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    9. Protasov V., “Refinement equations and corresponding linear operators”, International Journal of Wavelets Multiresolution and Information Processing, 4:3 (2006), 461–474  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    10. V. Yu. Protasov, “Self-similarity equations and the $p$-radius of operators”, Russian Math. Surveys, 62:6 (2007), 1221–1223  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    11. P. Oswald, “Optimality of multilevel preconditioning for nonconforming P1 finite elements”, Numer Math, 2008  crossref  mathscinet  isi  scopus
    12. Jungers R.M., Protasov V., Blondel V.D., “Efficient algorithms for deciding the type of growth of products of integer matrices”, Linear Algebra and Its Applications, 428:10 (2008), 2296–2311  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    13. Maesumi M., “Optimal norms and the computation of joint spectral radius of matrices”, Linear Algebra and Its Applications, 428:10 (2008), 2324–2338  crossref  mathscinet  zmath  isi  scopus  scopus
    14. Protasov V.Yu., “Extremal L-p-norms of linear operators and self-similar functions”, Linear Algebra and Its Applications, 428:10 (2008), 2339–2356  crossref  mathscinet  zmath  isi  scopus  scopus
    15. R. M. Jungers, V. Y. Protasov, “Counterexamples to the Complex Polytope Extremality Conjecture”, SIAM J Matrix Anal Appl, 31:2 (2009), 404  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    16. Vincent D. Blondel, Yurii Nesterov, “Polynomial-Time Computation of the Joint Spectral Radius for Some Sets of Nonnegative Matrices”, SIAM J Matrix Anal Appl, 31:3 (2009), 865  crossref  mathscinet  isi  elib  scopus  scopus
    17. E. A. Rodionov, Yu. A. Farkov, “Estimates of the Smoothness of Dyadic Orthogonal Wavelets of Daubechies Type”, Math. Notes, 86:3 (2009), 407–421  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    18. Jungers, RM, “Overlap-free words and spectra of matrices”, Theoretical Computer Science, 410:38–40 (2009), 3670  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    19. E. S. Gorskaya, “An algorithm for linearizing convex extremal problems”, Sb. Math., 201:4 (2010), 471–492  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    20. Vladimir Y. Protasov, Raphaël M. Jungers, Vincent D. Blondel, “Joint Spectral Characteristics of Matrices: A Conic Programming Approach”, SIAM J Matrix Anal Appl, 31:4 (2010), 2146  crossref  mathscinet  zmath  isi  scopus  scopus
    21. Protasov V.Yu., “When do several linear operators share an invariant cone?”, Linear Algebra and Its Applications, 433:4 (2010), 781–789  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    22. Jungers R.M., Protasov V.Y., “Weak stability of switching dynamical systems and fast computation of the p-radius of matrices”, 49Th IEEE Conference on Decision and Control (CDC), 2010, 7328–7333  crossref  isi  scopus  scopus
    23. Xiongping Dai, “Extremal and Barabanov semi-norms of a semigroup generated by a bounded family of matrices☆”, Journal of Mathematical Analysis and Applications, 2011  crossref  mathscinet  isi  scopus
    24. Raphaël M. Jungers, Vladimir Y. Protasov, “Fast Methods for Computing the $p$-Radius of Matrices”, SIAM J. Sci. Comput, 33:3 (2011), 1246  crossref  mathscinet  zmath  isi  scopus  scopus
    25. A. S. Voynov, “Self-affine polytopes. Applications to functional equations and matrix theory”, Sb. Math., 202:10 (2011), 1413–1439  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    26. Ron Teichner, Michael Margaliot, “Explicit construction of a Barabanov norm for a class of positive planar discrete-time linear switched systems”, Automatica, 2011  crossref  mathscinet  isi  scopus  scopus
    27. Vladimirov A.G., Grechishkina N.A., Kozyakin V.S., Kuznetsov N.A., Pokrovskii A.V., Rachinskii D.I., “Asinkhronnost: teoriya i praktika”, Informatsionnye protsessy, 11:1 (2011), 1–45  mathscinet  elib
    28. Nicola Guglielmi, Vladimir Protasov, “Exact Computation of Joint Spectral Characteristics of Linear Operators”, Found Comput Math, 2012  crossref  mathscinet  isi  scopus  scopus
    29. Elena Goncharova, Alexander Ovseevich, “Limit Behavior of Reachable Sets of Linear Time-Invariant Systems with Integral Bounds on Control”, J Optim Theory Appl, 2012  crossref  mathscinet  isi  scopus  scopus
    30. M. Ogura, C.F. Martin, “Generalized joint spectral radius and stability of switching systems”, Linear Algebra and its Applications, 2013  crossref  mathscinet  isi  scopus  scopus
    31. Gardner R.J., Hug D., Weil W., “Operations Between Sets in Geometry”, J. Eur. Math. Soc., 15:6 (2013), 2297–2352  crossref  mathscinet  zmath  isi  scopus  scopus
    32. QingZhong Huang, BinWu He, “An asymmetric Orlicz centroid inequality for probability measures”, Sci. China Math, 2014  crossref  mathscinet  scopus  scopus
    33. Raphaël.M.. Jungers, Antonio Cicone, Nicola Guglielmi, “Lifted Polytope Methods for Computing the Joint Spectral Radius”, SIAM. J. Matrix Anal. & Appl, 35:2 (2014), 391  crossref  mathscinet  zmath  scopus  scopus
    34. M. Ogura, C.F. Martin, “A limit formula for joint spectral radius with p-radius of probability distributions”, Linear Algebra and its Applications, 458 (2014), 605  crossref  mathscinet  zmath  scopus  scopus
    35. Gardner R.J., Hug D., Weil W., “The Orlicz-Brunn-Minkowski Theory: a General Framework, Additions, and Inequalities”, J. Differ. Geom., 97:3 (2014), 427–476  crossref  mathscinet  zmath  isi  scopus
    36. Gardner R.J., Parapatits L., Schuster F.E., “A Characterization of Blaschke Addition”, Adv. Math., 254 (2014), 396–418  crossref  mathscinet  zmath  isi  scopus
    37. Guglielmi N., Zennaro M., “Stability of Linear Problems: Joint Spectral Radius of Sets of Matrices”: Beyn, WJ Dieci, L Guglielmi, N Hairer, E SanzSerna, JM Zennaro, M, Current Challenges in Stability Issues For Numerical Differential Equations, Cetraro, Italy 2011, Lect. Notes Math., 2082, Springer Int Publishing Ag, 2014, 265–313  crossref  mathscinet  zmath  isi  scopus
    38. Gardner R.J., Hug D., Weil W., Ye D., “the Dual Orlicz-Brunn-Minkowski Theory”, J. Math. Anal. Appl., 430:2 (2015), 810–829  crossref  mathscinet  zmath  isi  scopus
    39. Mesikepp T., “M-addition”, J. Math. Anal. Appl., 443:1 (2016), 146–177  crossref  mathscinet  zmath  isi  scopus
    40. Morris I.D., “An inequality for the matrix pressure function and applications”, Adv. Math., 302 (2016), 280–308  crossref  mathscinet  zmath  isi  elib  scopus
    41. Ogura M., Preciado V.M., Jungers R.M., Syst. Control Lett., 94 (2016), 159–164  crossref  mathscinet  zmath  isi  elib  scopus
    42. Besau F., Schuster F., “Binary operations in spherical convex geometry”, Indiana Univ. Math. J., 65:4 (2016), 1263–1288  crossref  mathscinet  zmath  isi  scopus
    43. Guglielmi N., Protasov V.Yu., “Invariant Polytopes of Sets of Matrices with Application to Regularity of Wavelets and Subdivisions”, SIAM J. Matrix Anal. Appl., 37:1 (2016), 18–52  crossref  mathscinet  zmath  isi  elib  scopus
    44. Krivoshein A. Protasov V. Skopina M., “Smoothness of Wavelets”: Krivoshein, A Protasov, V Skopina, M, Multivariate Wavelet Frames, Industrial and Applied Mathematics, Springer-Verlag Singapore Pte Ltd, 2016, 209–237  crossref  mathscinet  isi
    45. Protasov V.Yu. Voynov A.S., “Matrix semigroups with constant spectral radius”, Linear Alg. Appl., 513 (2017), 376–408  crossref  mathscinet  zmath  isi  elib  scopus
    46. Dai X., Huang T., Huang Yu., “Exponential Stability of Matrix-Valued Markov Chains Via Nonignorable Periodic Data”, Trans. Am. Math. Soc., 369:8 (2017), 5271–5292  crossref  mathscinet  zmath  isi  scopus
    47. Morris I.D., “Ergodic Properties of Matrix Equilibrium States”, Ergod. Theory Dyn. Syst., 38:6 (2018), 2295–2320  crossref  mathscinet  zmath  isi  scopus
    48. Gardner R.J., Kiderlen M., “Operations Between Functions”, Commun. Anal. Geom., 26:4 (2018), 787–855  crossref  mathscinet  zmath  isi
    49. E. V. Kissin, Yu. V. Turovskii, V. S. Shulman, “O teorii topologicheskikh radikalov”, Trudy Krymskoi osennei matematicheskoi shkoly-simpoziuma, SMFN, 64, no. 3, Rossiiskii universitet druzhby narodov, M., 2018, 490–546  mathnet  crossref
  • Известия Российской академии наук. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:639
    Full text:168
    First page:3

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019